Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 16, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 27, 2014, 8:25 PM CDT for Polk County, Iowa. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 8:25 PM CDT (01:25 UTC)
- Expired
- Jul 1, 2014, 7:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS43 KDMX 280125
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI JUN 27 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-290125-
/O.NEW.KDMX.FL.W.0016.140628T0125Z-140701T1200Z/
/DEMI4.1.ER.140628T0106Z.140628T1800Z.140630T1200Z.NO/
825 PM CDT FRI JUN 27 2014
...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL MONDAY MORNING.
* AT 7:45 PM FRIDAY THE STAGE WAS 12.0 FEET...OR 0.0 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO
12.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...SATURDAY AFTERNOON. GO
BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK
AVENUE TO SOUTHWEST 30TH STREET.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$4 follow-up statements
662
WGUS83 KDMX 280849
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT SAT JUN 28 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES RIVER...
RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-280919-
/O.CAN.KDMX.FL.W.0010.000000T0000Z-140629T0600Z/
/CEDI4.3.ER.140619T1948Z.140622T1645Z.140628T0356Z.NO/
349 AM CDT SAT JUN 28 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* AT 2:45 AM SATURDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 87.7 FEET SUNDAY MORNING.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
IAC153-290849-
/O.CON.KDMX.FL.W.0014.000000T0000Z-140703T0900Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140702T0900Z.NO/
349 AM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY WEDNESDAY MORNING.
* AT 3:00 AM SATURDAY THE STAGE WAS 25.2 FEET...OR 1.2 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...THIS
MORNING. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC063-290849-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
349 AM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE
IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT 3:00 AM SATURDAY THE STAGE WAS 11.1 FEET...OR 3.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL TO 11.0 FEET SUNDAY MORNING.
* IMPACT...AT 11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS
INUNDATED.
&&
LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
4326 9483
$$
IAC091-290849-
/O.CON.KDMX.FL.W.0004.000000T0000Z-140701T0600Z/
/HBTI4.2.ER.140618T1057Z.140622T1545Z.140630T0600Z.NR/
349 AM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER
DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL EARLY MONDAY MORNING.
* AT 3:15 AM SATURDAY THE STAGE WAS 10.0 FEET...OR 0.0 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS MORNING.
* IMPACT...AT 10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT
PLANT.
&&
LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
4272 9420 4265 9416
$$
IAC153-290849-
/O.CON.KDMX.FL.W.0016.000000T0000Z-140701T1200Z/
/DEMI4.1.ER.140628T0051Z.140628T1800Z.140630T1200Z.NO/
349 AM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL MONDAY MORNING.
* AT 2:45 AM SATURDAY THE STAGE WAS 12.0 FEET...OR 0.0 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK
AVENUE TO SOUTHWEST 30TH STREET.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$779
WGUS83 KDMX 281634
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 AM CDT SAT JUN 28 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-291634-
/O.EXT.KDMX.FL.W.0014.000000T0000Z-140701T1200Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140630T1200Z.NO/
1134 AM CDT SAT JUN 28 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY MORNING.
* AT 11:00 AM SATURDAY THE STAGE WAS 24.9 FEET...OR 0.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...
AFTER MIDNIGHT TONIGHT. THEN BEGIN FALLING AND GO BELOW FLOOD
STAGE MONDAY MORNING. THIS FORECASTED RISE IS DEPENDANT ON
EXPECTED RAINFALL THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC063-291634-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
1134 AM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE
IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM SATURDAY THE STAGE WAS 11.0 FEET...OR 3.0 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.2 FEET...OR 3.2 FEET ABOVE FLOOD STAGE...
SUNDAY AFTERNOON. THEN BEGIN FALLING AND REACH 8.7 FEET BY FRIDAY
AFTERNOON.
* IMPACT...AT 11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS
INUNDATED.
&&
LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
4326 9483
$$
IAC091-281704-
/O.CAN.KDMX.FL.W.0004.000000T0000Z-140701T0600Z/
/HBTI4.2.ER.140618T1057Z.140622T1545Z.140628T1030Z.NR/
1134 AM CDT SAT JUN 28 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER
DAM...TO THE EAST FORK DES MOINES RIVER.
* AT 10:15 AM SATURDAY THE STAGE WAS 9.9 FEET...OR 0.1 FEET BELOW
FLOOD STAGE.
* FORECAST...SLOWLY FALL TO 9.8 FEET SUNDAY MORNING. SIGNIFICANT
RAINFALL IS POSSIBLE THIS WEEKEND...AND ANY ADDITIONAL RAINFALL
BEYOND WHAT IS FORECAST MAY RESULT IN THE RIVER RISING BACK ABOVE
FLOOD STAGE.
* IMPACT...AT 10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT
PLANT.
&&
LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
4272 9420 4265 9416
$$
IAC153-291633-
/O.EXT.KDMX.FL.W.0016.000000T0000Z-140630T1800Z/
/DEMI4.1.ER.140628T0051Z.140628T0430Z.140629T1800Z.NO/
1134 AM CDT SAT JUN 28 2014
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL SUNDAY AFTERNOON.
* AT 10:45 AM SATURDAY THE STAGE WAS 11.5 FEET...OR 0.5 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING AND REMAIN AROUND
FLOOD STAGE THROUGH SUNDAY AFTERNOON. THEN BEGIN FALLING SUNDAY
EVENING. THIS FORECASTED RISE IS DEPENDANT ON EXPECTED RAINFALL
THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK
AVENUE TO SOUTHWEST 30TH STREET.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$362
WGUS83 KDMX 282057
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CDT SAT JUN 28 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES RIVER...
RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...POLK
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-292057-
/O.CON.KDMX.FL.W.0014.000000T0000Z-140701T1200Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140630T1200Z.NO/
357 PM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY MORNING.
* AT 1:00 PM SATURDAY THE STAGE WAS 24.8 FEET...OR 0.8 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...
AFTER MIDNIGHT TONIGHT. THEN BEGIN FALLING AND GO BELOW FLOOD
STAGE MONDAY MORNING. THIS FORECASTED RISE IS DEPENDANT ON
EXPECTED RAINFALL THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC063-292057-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
357 PM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE
IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT 1:00 PM SATURDAY THE STAGE WAS 11.0 FEET...OR 3.0 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.2 FEET...OR 3.2 FEET ABOVE FLOOD STAGE...
SUNDAY AFTERNOON. THEN BEGIN FALLING AND REACH 8.7 FEET BY FRIDAY
AFTERNOON.
* IMPACT...AT 11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS
INUNDATED.
&&
LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
4326 9483
$$
IAC153-292057-
/O.CON.KDMX.FL.W.0016.000000T0000Z-140630T1800Z/
/DEMI4.1.ER.140628T0051Z.140628T0430Z.140629T1800Z.NO/
357 PM CDT SAT JUN 28 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL SUNDAY AFTERNOON.
* AT 12:45 PM SATURDAY THE STAGE WAS 11.3 FEET...OR 0.7 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING AND REMAIN AROUND
FLOOD STAGE THROUGH SUNDAY AFTERNOON. THEN BEGIN FALLING SUNDAY
EVENING. THIS FORECASTED RISE IS DEPENDANT ON EXPECTED RAINFALL
THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK
AVENUE TO SOUTHWEST 30TH STREET.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$110
WGUS83 KDMX 290846
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT SUN JUN 29 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...RACCOON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...DES MOINES RIVER...WEST
FORK DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...HUMBOLDT...
POLK
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC013-300846-
/O.EXT.KDMX.FL.W.0017.140629T0844Z-140704T1500Z/
/CEDI4.1.ER.140629T0145Z.140630T1800Z.140703T1500Z.NO/
346 AM CDT SUN JUN 29 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR
RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL THURSDAY MORNING.
* AT 2:45 AM SUNDAY THE STAGE WAS 88.1 FEET...OR 0.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.9 FEET...OR 0.9 FEET ABOVE FLOOD STAGE...
MONDAY AFTERNOON. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 89.0 FEET...WATER IS AT THE EDGE OF 1712 COTTAGE ROW
ROAD. THE NORTHEAST CORNER OF TOURIST PARK FLOODS.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
IAC153-300815-
/O.EXT.KDMX.FL.W.0014.000000T0000Z-140630T0815Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140629T0815Z.NO/
346 AM CDT SUN JUN 29 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THIS MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE
CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY THIS MORNING.
* AT 3:00 AM SUNDAY THE STAGE WAS 24.0 FEET...OR 0.0 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE EARLY THIS MORNING.
* IMPACT...AT 24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER
STREET.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC063-300846-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
346 AM CDT SUN JUN 29 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE
IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT 3:00 AM SUNDAY THE STAGE WAS 11.0 FEET...OR 3.0 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL TO 10.5 FEET MONDAY MORNING.
* IMPACT...AT 11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS
INUNDATED.
&&
LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
4326 9483
$$
IAC091-300846-
/O.EXT.KDMX.FL.W.0018.000000T0000Z-140630T2125Z/
/HBTI4.1.ER.140628T2117Z.140629T0345Z.140629T2125Z.NO/
346 AM CDT SUN JUN 29 2014
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER
DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL LATE THIS AFTERNOON.
* AT 3:15 AM SUNDAY THE STAGE WAS 10.2 FEET...OR 0.2 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT
PLANT.
&&
LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
4272 9420 4265 9416
$$
IAC153-290916-
/O.CAN.KDMX.FL.W.0016.000000T0000Z-140630T1800Z/
/DEMI4.1.ER.140628T0051Z.140628T0430Z.000000T0000Z.NO/
346 AM CDT SUN JUN 29 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* AT 2:45 AM SUNDAY THE STAGE WAS 10.3 FEET...OR 1.7 FEET BELOW
FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 11.1 FEET. FALL TO 10.3
FEET MONDAY MORNING.
* IMPACT...AT 9.0 FEET...THE STORM VALVE IS CLOSED AT SOUTHWEST
28TH STREET AND GARDEN ROAD.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:38 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 27, 6:38 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 638 PM CDT FRI JUN 27 2014 .SHORT TERM /TONIGHT/... ISSUED AT 251 PM CDT FRI JUN 27 2014 ONCE AGAIN THE SHORT TERM FORECAST IS DOMINATED BY CONVECTIVE TRENDS...WHICH ONCE AGAIN REMAIN INSCRUTABLE WITH NEBULOUS FORCING AND ONLY SUBTLY DISCERNIBLE BOUNDARIES TO FOCUS ON. SOUTH SOUTHEAST FLOW WILL SLOWLY INCREASE OVERNIGHT AHEAD OF THE LOW PRESSURE DEVELOPING ALONG THE LEE OF THE ROCKIES. THIS WILL PROMOTE ENHANCED LOW LEVEL MOISTURE AND WARM AIR ADVECTION...ESPECIALLY AFTER DARK AS THE NOCTURNAL LOW LEVEL JET KICKS IN. OBJECTIVE ANALYSIS AT THE CURRENT HOUR SHOWS VERY STRONG 850 MB MOISTURE TRANSPORT ACROSS KANSAS INTO SOUTHEAST NEBRASKA...AND THIS WILL TRANSLATE ACROSS OUR AREA TONIGHT PROMOTING A CONTINUED HEAVY RAIN THREAT FROM ANY STORMS THAT DO OCCUR. HOWEVER...ODDLY...NEARLY ALL SHORT RANGE AND HIGH RESOLUTION PROGNOSTIC MODELS PRODUCE LITTLE TO NO CONVECTION ACROSS THE FORECAST AREA OVERNIGHT. THIS COULD BE EXPLAINED BY THE LACK OF A FOCUS MECHANISM...OR THE FACT THAT STRONGER LARGE SCALE ASCENT ALOFT WILL NOT COME UNTIL SATURDAY...HOWEVER GIVEN THE PERSISTENT BUBBLY CONVECTION OF THE LAST COUPLE OF DAYS AND THE INSTABILITY EXPECTED TO BE PRESENT OVERNIGHT...HAVE MAINTAINED MOSTLY 20 TO 40 POPS ACROSS THE AREA ESPECIALLY IN THE WEST CLOSER TO THE APPROACHING UPPER TROUGH. TIMING IS DIFFICULT TO PIN DOWN AT THIS TIME BUT GENERALLY EXPECT THE HIGHEST COVERAGE AFTER MIDNIGHT WHEN THE LLJ DEVELOPS SO HAVE TRENDED THAT WAY IN THE FORECAST. OTHER THAN THIS ASPECT OF THE FORECAST...CONTINUED TREND OF SLOWLY INCREASING OVERNIGHT LOWS WITH VALUES IN THE LOWER 70S TONIGHT. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 251 PM CDT FRI JUN 27 2014 FORECAST PERIOD BEGINS ON A STORMY/WET NOTE...FEATURES A RELATIVELY DRY PERIOD IN THE MIDDLE AND ENDS WITH RENEWED CHANCES OF UNSETTLED WEATHER. ON SATURDAY THE CWA WILL FIND ITSELF WITH THE WARM SECTOR WITH AN APPROACHING BOUNDARY FROM THE WEST. WEAK TO MODEST WAA ALONG WITH HIGH MOISTURE WILL PREVAIL DURING THE DAY. H5 SHORTWAVE WILL HELP PUSH THE BOUNDARY EAST ACROSS THE CWA LATER IN THE DAY. BEFORE THE BOUNDARY PASSES THROUGH...HOWEVER...ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL DUE TO HIGH WCDS AND PWATS. HAVE DECIDED AGAINST A FLASH FLOOD WATCH ATTM DUE TO LACK OF CONFIDENCE IN SPECIFYING ANY GIVEN AREA. HAVING SAID THAT...THE SERN CWA WOULD BE BEST EQUIPPED TO HANDLE HEAVY RAINFALL DUE TO THAT REGION BEING RELATIVELY DRIER THAN ELSEWHERE IN THE CWA. SVR CHANCES EXIST AS WELL...WITH MAIN THREATS BEING DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. ANY SVR IS EXPECTED TO BE MAINLY ISOLATED...PERHAPS MORE ORGANIZED INVOF THE BOUNDARY AS IT SWEEPS THROUGH. H5 SHORTWAVE AND ASSOCIATED BOUNDARY PUSHES EAST OF THE CWA SATURDAY NIGHT...TAKING THE HIGH PWATS WITH IT. MOISTURE AND INSTABILITY RETURN QUICKLY ON SUNDAY...HOWEVER. PWATS APPROACH OR EXCEED 2.0 INCHES AND WCDS INCREASE OVER 12 KFT. INSTABILITY INCREASES AS WELL WITH MUCAPES AS HIGH AS THE 4000 TO 5000 J/KG RANGE. IN ADDITION TO THE THERMODYNAMIC PARAMETERS...KINEMATIC PARAMETERS WILL ALSO BECOME FAVORABLE FOR SVR BY SUNDAY EVE ESPECIALLY ACROSS THE NWRN CWA WITH CHANCES INCREASING TOWARD THE NW. SHORTWAVE PROGRESSING EASTWARD IS EXPECTED TO PROVIDE SUFFICIENT FORCING FOR THE DEVELOPMENT OF STRONG TO SVR CONVECTION ACROSS NW IA. ACTIVITY IS EXPECTED TO SPREAD EAST- NORTHEASTWARD INTO THE CWA...WITH DEVELOPMENT POSSIBLE LATER IN THE EVENING TO THE SW IN CONJUNCTION WITH AN ADDITIONAL IMPULSE. GREATEST SEVERE THREATS WOULD BE DAMAGING WIND...LARGE HAIL AND ISOLATED TORNADOES. CORFIDI VECTOR ORIENTATION RELATIVE TO MEAN STORM FLOW SUGGESTS THE POTENTIAL FOR HIGH RAINFALL AMOUNTS FROM THE STORMS...WITH FLASH FLOODING POSSIBLE. SUNDAY NIGHT/S ACTIVITY IS EXPECTED TO BE ONGOING BY MONDAY MORNING...WITH A RELATIVE LULL BEFORE ADDITIONAL DEVELOPMENT OCCURS IN THE AFTERNOON. GUIDANCE HAS RETURNED TO A SOLUTION THAT IT OFFERED UP UNTIL A FEW DAYS AGO...WHICH IS ADDITIONAL DEVELOPMENT MONDAY AFTERNOON ESPECIALLY ACROSS THE SERN CWA. SUFFICIENT MOISTURE AND INSTABILITY WILL COMBINE WITH ANOTHER IMPULSE TO PRODUCE TSRA WITH HEAVY RAIN AND SVR AGAIN POSSIBLE TUE AFTN AND EVE. SFC BOUNDARY EXITS THE CWA TO THE SE BY TUESDAY NIGHT...WITH A COOLER AND DRIER AMS IN ITS WAKE. SLIGHT CHANCE POPS EXIST TUESDAY NIGHT IN CONJUNCTION WITH A REINFORCING BOUNDARY AND WEAK IMPULSE. FCST REMAINS RELATIVELY DRY WITH CHC/SLIGHT CHC POPS LATE THURSDAY INTO FRIDAY...IN CONJUNCTION WITH ANOTHER SHORTWAVE. NORTHERN HALF OF THE CWA PRESENTLY APPEARS MOST LIKELY TO ANY TSRA/SHRA WITH THAT DISTURBANCE. && .AVIATION...28/00Z ISSUED AT 629 PM CDT FRI JUN 27 2014 WINDS WILL REMAIN FROM THE SOUTH THROUGH PERIOD...AND WILL REMAIN AROUND 12KTS THROUGH THE OVERNIGHT...BECOMING GUSTY AGAIN AFTER 12Z. SCATTERED SHRA/TSRA WILL BE POSSIBLE OVERNIGHT...THOUGH HAVE LEFT MENTION OUT BASED ON ANTICIPATED ISOLATED NATURE. BEST CHANCES FOR TSRA COME TOMORROW AS SYSTEM PUSHES WEST TO EAST BEGINNING IN THE MORNING...WITH ADDITIONAL CHANCES THROUGHOUT THE DAY. MAY SEE BR AT SITES BETWEEN 06-12Z...THOUGH ANTICIPATE STRONGER WINDS WILL HELP TO LIMIT BR/FG...HOWEVER MVFR CEILINGS WILL ALSO BE LIKELY IN THE EARLY MORNING HOURS. && .HYDROLOGY... ISSUED AT 251 PM CDT FRI JUN 27 2014 RISK FOR RENEWED OR ADDITIONAL FLOODING EXISTS DURING THE WEEKEND INTO EARLY NEXT WEEK. CONSIDERABLE UNCERTAINTY EXISTS IN THE AMOUNTS AND PLACEMENT OF QPF. EXISTING RIVER FORECASTS INCORPORATE ONLY 24 HRS OF QPF. THE QPF ENSEMBLE FORECAST HYDROGRAPHS SHOW A RANGE OF POTENTIAL RESPONSES TO DIFFERING AMOUNTS OF QPF THIS WEEKEND...WHICH INDICATE THAT THE HYDROLOGIC SYSTEM IS SENSITIVE TO FUTURE RAINFALL AMOUNTS. POTENTIAL RESPONSES WITHIN THE DES MOINES...RACCOON...SKUNK...CEDAR AND IOWA BASINS RANGE FROM SLOWING THE FALL OF THE STREAMS TO NEW CRESTS WHICH MAY EQUAL OR EXCEED THOSE SEEN EARLIER. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LEE LONG TERM...ZOGG AVIATION...AWB HYDROLOGY...ZOGG
Hazardous weather outlook, Jun 27, 4:40 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 440 AM CDT FRI JUN 27 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-280945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 440 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVER BASINS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WITH BRIEF PERIODS OF HEAVY RAINFALL ARE EXPECTED. SEVERE WEATHER IS NOT LIKELY...BUT LOCAL FLOODING IS POSSIBLE.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE EXPECTED SATURDAY INTO MONDAY. THERE IS LITTLE RISK OF SEVERE THUNDERSTORMS THROUGH SATURDAY NIGHT. SEVERE THUNDERSTORMS ARE QUITE POSSIBLE SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS. HIGH WINDS WILL BE THE PRIMARY THREAT...WITH HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SUNDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE SATURDAY NIGHT...AND AGAIN SUNDAY AFTERNOON AND NIGHT. FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED SUNDAY AFTERNOON AND NIGHT.
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.